Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 17, NWS Jackson, MS

January 3, 2000Jasper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 3, 2000, 8:49 PM CST for Jasper County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2000, 8:49 PM CST (02:49 UTC)
Expired
Jan 3, 2000, 9:20 PM CST
In force
31 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Jasper County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 3, 5:15 PM CSTTornado WatchSPC6 hr
Jan 3, 7:15 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1234 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
2.4
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KJAN 040252
SVRJAN
MSC061-040320-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
849 PM CST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN MISSISSIPPI

* UNTIL 920 PM CST

* AT 849 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF BAY SPRINGS...OR ABOUT 18
  MILES NORTHWEST OF LAUREL...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR BAY SPRINGS AT 900 PM CST

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTtECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

80

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 8:08 PM CST, 41 minutes earlier.

Area forecast discussion, Jan 3, 8:08 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CST MON JAN 3 2000

UPDATED ZONES TO ACCOUNT FOR THE LATEST TORNADO WATCH IN EFFECT
UNTIL 1 AM FOR EAST CENTRAL AND SOUTHEAST MISSISSIPPI.

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

15

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 6:14 PM CSTTornado WarningJANLeake31 min
Jan 3, 6:41 PM CSTSevere Thunderstorm WarningJANLincoln49 min
Jan 3, 6:43 PM CSTTornado WarningJANLeake47 min
Jan 3, 6:46 PM CSTSevere Thunderstorm WarningJANCovington, Jones44 min
Jan 3, 7:02 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Simpson43 min
Jan 3, 7:07 PM CSTSevere Thunderstorm WarningJANNeshoba, Winston38 min
Jan 3, 7:16 PM CSTSevere Thunderstorm WarningJANClarke, Jasper44 min
Jan 3, 7:24 PM CSTTornado WarningJANJones51 min
Jan 3, 7:44 PM CSTTornado WarningJANSimpson, Smith31 min
Jan 3, 8:05 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence25 min
Jan 3, 8:10 PM CSTSevere Thunderstorm WarningJANClarke35 min
Jan 3, 8:14 PM CSTSevere Thunderstorm WarningJANSmith46 min
Jan 3, 8:33 PM CSTTornado WarningJANCovington27 min
Jan 3, 10:48 PM CSTSevere Thunderstorm WarningJANForrest27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.